Epilepsy Foundation

LIFE GOES ON WITH OR W/O EPILEPSY

Information

LIFE GOES ON WITH OR W/O EPILEPSY

The Group name pretty much explains it all... Life Goes On with or without any disability.. So try to live it to your fullest and enjoy  it  while you can for we never no when that (day/night)  comes..

Members: 62
Latest Activity: Jul 31

Discussion Forum

BiPolar /Depression

Started by S T. Last reply by Marlene Emmett Jul 8. 1 Reply

It's been almost 3 years since surgery and being seizure free.  1 1/2 off meds now.  I was just diagnosed with BiPolar/Depression.    After reading up on all the info on it, they say damage to the frontal lobe can cause this disorder.  I was curious…Continue

Comment Wall

Comment

You need to be a member of LIFE GOES ON WITH OR W/O EPILEPSY to add comments!

Comment by Marlene Emmett on July 31, 2014 at 3:24pm

hope that evedryone is having a great Summer????
As of tomorrow we're only going to have one month left...

Comment by Marlene Emmett on July 11, 2014 at 12:19pm

Tammi:
Another thing that's really important for us is that we get enough
sleep. And also that we're hydrated,some/most meds tend to dehydrate.
Another thing I'm super wary of is electrical storms.
During one I tend to take to my bed so I can ride it out.


Comment by Tammi Zavardino on July 11, 2014 at 12:50am

Marlene I am glad it works for you and most of the original meds will work but some can't take them and Tegretol was one that didn't work for me. Stress is a big factor in seizure control and thats why we have to watch getting too stressed but sometimes it isn't easy.

Comment by Marlene Emmett on July 9, 2014 at 1:03pm

Tammi:
Tegretol was first introduced in the 1960's and it was experimental
back then...my then doctor suggested it to my mom
I was never told of what kind of Epilepsy I have all I know that the
Tegretol keeps me under control.
Also I have to watch my stress level as I have high blood pressure.

Comment by Tammi Zavardino on July 9, 2014 at 3:05am

Believe it or not most epileptic drugs are first used in psychiatric care for depression because they figure this problem makes many depressed and than they found out they were effective in many cases with Epilepsy but that was the real meds not the generic although many can handle and use the generic meds its still better to be on the real thing. I didn't get completely under control until having the VNS surgery and still have to take meds with it. but for the most part as long as I am not stressed I am perfectly fine.

Comment by Marlene Emmett on July 8, 2014 at 6:13pm
Timothy:
Sorry that you feel that way.
I hear what you're telling me but my present doctor feels that
i'm doing fine on the Tegretol.
I'm questioning my doctor's wanting to put me on generic Topomax
for Migraines?? I don't want to mess with the sucess of the Tegretol
I'm going to find a Migraine Specialist...who will work with me
and my having Epilepsy.
Comment by Marlene Emmett on July 8, 2014 at 4:08pm

Timothy:
I don't have any real side effects from Tegretol.
I do sometimes get depressed but I'm taking Effexor 75/150 to combat
that...and I do get dehydrated so that means I'm always drinking
water..I drink enough to float Noah's ark...
One sideeffect is supposedly liver problems but this I know since I
began taking the drug in June of 1969 after my 1st GrandMAL.
But I'm being watched for it....
And I'm wary of taking certain pills because I don't want to spoil
my track record of not having any GrandMALS since 1986.

Comment by Marlene Emmett on July 8, 2014 at 3:44pm

Timothy:
First thing I want you to know is that I respect everybody here.
I'm not new to this either. I've had Epilepsy since age 6.
And I've also been thru the perverbial merrygoround of medications.
And I was lucky enough to find one that works.
And I'd rather deal with the side effects than go thru another bout
of changing medications....I'm also dealing with Type II Diabetes.

I'm 60 and have had Epilepsy since age 6.
I never thought that you were a child.
I'm sorry if I offended you in any way.

 

Comment by Marlene Emmett on July 8, 2014 at 11:48am

Timothy:
You don't have to blow a gasket...
You dont have to listen or take anyone's advice.
YOU do what you feel is best for you.
Dilantin is working for you then stay on it.
Am I correct in saying that you're questioning your present doctor's
worries about the side effects of Dilantin?
The doctors are only trying to do what's best for us.
I never knew that a person could be allergic to a drug?
I only had problems with one drug and that was Zorontin.
It looked like a fish oil capsule and had orange vile tasting gel in it.

Both you and I are lucky we found our "miracle drugs" that help us to
lead some what normal lives.

Comment by Marlene Emmett on July 8, 2014 at 11:28am

Thimothy:
You should do what you feel is right for you....
One doctor took me off of Tegretol in 1986 cause my liver function tests were high....got news for you they always have been high.
Thing is this I told the doctor "Dont' take me off of the tegretol"
She promised mE "you won't get serizures"
I got 9 a day for 1 week!!!!
I know my body.... And so do you.
You're not being singled out...

 

Members (62)

 
 
 

Terms of Service Update 6/4/2012

We have updated our Terms of Service for eCommunities Groups.

Events

September 2014
SMTWTFS
123456
78910111213
14151617181920
21222324252627
282930
       

© 2014   Created by EF Admin.

Badges  |  Report an Issue  |  Privacy Policy  |  Terms of Service